Alert archive / Pennsylvania / Flash Flood Warnings in 2005

Flash Flood Warning 12, NWS Binghamton, NY

June 10, 2005Bradford County, Pennsylvania

NWS Binghamton, NY issued this flash flood warning at Jun 10, 2005, 6:36 PM EDT for Bradford County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2005, 6:36 PM EDT (22:36 UTC)
Expired
Jun 10, 2005, 9:30 PM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

County Bradford County, PA

The radar

The Binghamton radar (KBGM), 51 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.6 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 350 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2005-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
350 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 102239
FFWBGM
PAC015-110130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
636 PM EDT FRI JUN 10 2005

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA

* UNTIL 930 PM EDT

* AT 633 PM EDT...STORM SPOTTERS REPORTED STREET FLOODING IN  
  WAVERLY...NEW YORK. SLOW MOVING THUNDERSTORMS WITH HEAVY RAIN
  ARE IN NORTHERN BRADFORD COUNTY. RAINFALL AMOUNTS COULD EXCEED
  2 INCHES IN AROUND AN HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINDHAM...
  WETONA...WARREN CENTER...ULSTER...TROY...SYLVANIA...SPRINGFIELD...
  SOUTH WAVERLY...SAYRE...ROME...RIDGEBURY...MILAN...LITCHFIELD...LE
  RAYSVILLE...HERRICKVILLE...GILLETT...EAST SMITHFIELD...
  BURLINGTON...BRUSHVILLE AND ATHENS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED FOR
HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

LAT...LON 4199 7617 4180 7615 4176 7688 4199 7690

$$
1 follow-up statement
000 
WGUS71 KBGM 110230
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1030 PM EDT FRI JUN 10 2005

PAC015-110400- 
BRADFORD PA-
1030 PM EDT FRI JUN 10 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL MIDNIGHT EDT FOR BRADFORD 
COUNTY IN NORTHEAST PENNSYLVANIA...
...SIGNIFICANT FLOODING IS POSSIBLE ALONG NORTH BRANCH OF THE 
TOWANDA CREEK IN GRANVILLE TOWNSHIP AND ALONG THE SUGAR CREEK IN
TROY TOWNSHIP...

AT 1015 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF EXCESSIVE RAINFALL OVER THE FOLLOWING
LOCATIONS...BURLINGTON...FRANKLINDALE...LE ROY...LIBERTY CORNERS...
MONROE...MONROETON...RIGGS...TROY...WEST BURLINGTON...WEST FRANKLIN 
AND WEST LEROY. AS MUCH AS 2 TO 4 INCHES OF RAIN HAS FALLEN IN THESE 
AREAS WITH ADDITIONAL RAINFALL CONTINUING UNTIL AT LEAST MIDNIGHT. 

RAPID FLOODING LIKELY WILL OCCUR OVER MANY OF THE SMALL STREAMS AND 
CREEKS CLOSE TO THE ABOVE MENTIONED LOCATIONS. PERSONS LIVING ALONG 
THE TRIBUTARIES OF THE TOWANDA CREEK IN THESE AREAS SHOULD TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. 

SIGNIFICANT RISES ALSO WILL TAKE PLACE ALONG THE TOWANDA CREEK AT 
MONROETON. AT 915 PM...THE TOWANDA CREEK WAS AT 7.75 FEET AND 
RISING. THE TOWANDA CREEK AT MONROETON COULD REACH 10 FEET BY 1 AM. 
PERSONS LIVING ALONG TOWANDA CREEK NEAR MONROETON SHOULD MONITOR 
CREEKS LEVELS AND BE PREPARED TO TAKE ACTION. AT 14 FEET...THE 
TOWANDA CREEK AT MONROETON BEGINS TO FLOOD. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO 
RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS.
$$
NICOSIA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 2:40 PM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, Jun 10, 2:40 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
240 PM EDT FRI JUN 10 2005

.SHORT TERM...
WILL NEED TO BE BRIEF AS RADAR HAS BECOME QUITE ACTIVE ACROSS THE
NORTHERN HALF OF THE FORECAST AREA WITH SEVERAL WARNINGS IN EFFECT.
CONVECTIVE DEVELOPMENT ENHANCED BY A WEAK SHORT WAVE MOVING ACROSS
NORTHWEST NY STATE. 500MB VORT MAX EXTENDING SWD ACROSS LAKE
ONTARIO.

THE OVERALL FORECAST WILL MAINTAIN CONTINUITY WITH NOT MUCH CHANGE
IN THE PATTERN THROUGH THE WEEKEND. WARM AND HUMID AIRMASS WITH
SCATTERED MAINLY DIURNAL CONVECTION EXPECTED. BOTH THE NAM AND GFS
SHOW ANOTHER WEAK VORT MAX MOVING FROM WESTERN NY AND PA THROUGH
UPSTATE NY ON SATURDAY. THIS MAY AGAIN HELP TO ENHANCE CONVECTIVE
DEVELOPMENT. WILL STICK WITH SCATTERED THUNDERSTORMS ON SATURDAY AND
AGAIN TAPER OFF DURING THE NIGHT. GFS SHOWS A MUCH STRONGER WAVE
ROUNDING THE RIDGE ON SUNDAY, WHILE THE NAM DOES NOT. FOR NOW, WILL
CONTINUE WITH CHC POPS.

&&

.LONG RANGE (SUNDAY NIGHT-FRIDAY)
FOLLOWED HPC GUIDANCE THROUGH THE PERIOD. UPPER LOW DROPPING INTO
THE NATIONS MID SECTION NEXT WEEK WILL MOVE SLOWLY EAST BEFORE
SETTLING INTO THE NORTHEAST U.S. FOR THE MIDDLE TO THE END OF NEXT
WEEK. THIS WILL BRING COOLER NWLY FLOW WITH CHCS FOR PRECIP THRU THE
PERIOD.

&&

.AVIATION (10/18Z - 11/18Z)...
A CONTINUATION OF THE CRNT WX PTRN WILL RESULT IN LITTLE DAY TO DAY
CHG IN THE AVIATION WX. THIS AFTERNOON AND EVENING WILL SEE
CONTINUED VFR CONDITIONS WITH THUNDERSTORMS LOWERING CEILINGS AND
VISBY INTO THE MVFR RANGE WITH SHORT PERIODS OF IFR POSSIBLE IN
HEAVIER RAIN. LATE TONIGHT INTO EARLY SATURDAY WILL SEE MVFR VISBY
WITH FOG AT MOST LOCATIONS. BKN CU WILL KEEP CONDITIONS MAINLY MVFR
THROUGH SATURDAY MORNING.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
&&
Hazardous weather outlook, Jun 10, 2:25 AM EDT, 16 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
225 AM EDT FRI JUN 10 2005

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-110900-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
225 AM EDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY...
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY, MOST NUMEROUS DURING THE
LATE AFTERNOON AND EVENING HOURS. THE STORMS WILL PRODUCE TORRENTIAL
DOWNPOURS AND DEADLY CLOUD TO GROUND LIGHTNING. AN ISOLATED SEVERE
STORM IS POSSIBLE, WITH THE MAIN THREAT BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...
SCATTERED, MAINLY AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH DAY
THROUGH TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

In the hours before

Local storm report, Jun 10, 2:46 PM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
246 PM EDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     MORAVIA                 42.71N 76.42W
06/10/2005                   CAYUGA             NY   COUNTY OFFICIAL

            TREES DOWN.

0145 PM     TSTM WND DMG     FORESTPORT              43.45N 75.22W
06/10/2005                   ONEIDA             NY   COUNTY OFFICIAL

            TREES DOWN.

0145 PM     TSTM WND DMG     WHITESBORO              43.12N 75.30W
06/10/2005                   ONEIDA             NY   AMATEUR RADIO

            TREES AND WIRES DOWN.

&&

DJN
Special weather statement, Jun 10, 3:55 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
355 PM EDT FRI JUN 10 2005

NYZ023-025-102100-
SCHUYLER NY-TOMPKINS NY-
355 PM EDT FRI JUN 10 2005

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STRONG THUNDERSTORM... PRODUCING SMALL HAIL AND GUSTY WINDS.
  THIS STORM WAS LOCATED NEAR PERRY CITY...OR   ABOUT 11 MILES
  NORTHEAST OF WATKINS GLEN...AND MOVING EAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  JACKSONVILLE AT 400 PM EDT
  WILLOW CREEK AND TAUGHANNOCK FALLS AT 405 PM EDT
  NORTHWEST ITHACA AND MYERS AT 410 PM EDT
  LANSING AT 415 PM EDT
  CAYUGA HEIGHTS AND NORTHEAST ITHACA AT 420 PM EDT
  WEST DRYDEN AT 425 PM EDT

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4260 7687 4242 7684 4240 7640 4258 7637

MSE
Local storm report, Jun 10, 4:50 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
450 PM EDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     BRADFORD                42.37N 77.10W
06/10/2005                   STEUBEN            NY   AMATEUR RADIO

            TREES DOWN ALONG COUNTY ROUTE 16.

&&

MJC
Local storm report, Jun 10, 5:28 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
528 PM EDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     GANG MILLS              42.15N 77.13W
06/10/2005                   STEUBEN            NY   EMERGENCY MNGR

            TREES AND WIRES DOWN.

&&

MJC
Local storm report, Jun 10, 5:54 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
554 PM EDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     FLASH FLOOD      BRADFORD                42.37N 77.10W
06/10/2005                   STEUBEN            NY   EMERGENCY MNGR

            ROUTE 226 CLOSED DUE TO FLOODING.

&&

MJC
Local storm report, Jun 10, 6:28 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
628 PM EDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     ELMIRA                  42.09N 76.81W
06/10/2005                   CHEMUNG            NY   LAW ENFORCEMENT

            TREES DOWN ON THE SOUTH SIDE.

&&

MJC

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:01 PM EDTSpecial Weather StatementBGMSusquehanna59 min
Jun 10, 7:58 PM EDTSpecial Weather StatementBGMWyoming62 min

Nearby

Flash Flood Warnings in Pennsylvania, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.